View Full Version : Morphine withdrawals! PLEASE HELP!!
04-06-2007, 01:41 AM
I just went from the 30 mg to the 15 mg and I'm having withdrawal symptoms!
Is cutting my dose in half TOO much? I called the doctors office but I think they are closed today :(
I'm shakey, disorieted, diarrhea, throwing up.
I have xanax and valium, but I keep throwing them up.
HELP!!!!!!!! What do I do to ease this? I feel like my skin is crawling and my body hurts so bad :(
04-06-2007, 01:57 AM
yeah that is withdraw....if you cant get ahold of your Doc i would go to the hospital.....an awful withdraw like that could cause a masisve flare up!
04-06-2007, 02:09 AM
Please try to reach the doctor who ordered the medication. And do it this morning. If the office is closed, there should be an answering service and you should be able to talk to a doctor very quickly.
If you can't get your doctor, please get someone to take you to Emergency Room.
04-06-2007, 02:55 AM
If you can not reach the doctors office, you should go to the emergency room. My B-N-L try to withdrawl from morphine and his blood pressure went up and his doctor told him he should have went to the ER....Please dont wait.
04-06-2007, 03:10 AM
Oh I am so sorry.... I agree with the others you really need to go to the ER, because if you are throwing up you can get dehydrated and thats going to make your withdraws worse.. I will keeping for you.....:pray: :pray:
04-06-2007, 05:43 AM
I hope you went to the ER... I know how bad this is. I went through withdrawal from MS-Contin a few years ago when a horrible doctor made me quit cold turkey (I was taking 30 mg three times a day)! I tried to white-knuckle through it, and managed to do it for two days...but then my husband literally had to carry me to the ER -- I had started to become delirious from lack of sleep, dehydration, and simple withdrawal. I had become dangerously close to the point where seizures begin, because I'd dropped from 90mg a day to nothing.
Anyway, they wrote a script to last me until I saw my new uro a month later -- he is a kind, compassionate man and such a thing has never happened again.
04-06-2007, 05:55 AM
I don;t take narcotics every day, so I don't understand what your going through fully. It seems awful and I hope you feel better soon!
04-06-2007, 06:01 AM
You poor thing. I think had a few withdrawal symptoms when I missed a 30mg does of morphine. I was sweating, had a migraine, couldn't move or anything. I didn't have the throwing up or stomach problems. I definitley believe cutting back could cause this. For me, I felt better within 6 hours after I did take my dose. It was a horrible day!
I hope that overall you have been improving which was why you were cutting back. I think once your body adjusts you should be okay. My thoughts are with you. Hope you are feeling better soon!!!
04-06-2007, 07:33 AM
My husband had a fit when he saw me this morning, so he called the doctor! The staff put the doctor on the phone IMMEDIATELY and he told me to double up doses back to 30mg and to come in next week.
I feel like a second class citizen.
Everytime I call, I have to talk to the gatekeeper, and the gatekeeper calls me back. But my husband calls, and the doctor even gave him his cell phone number AND home phone number if I worsen this weekend.
All I can say, is thank GOD for my husband and he is behind me and would do that for me.
I'm starting to come back to life a bit.
I was SO cold and shakey this morning I was under tons of blankets and a heating pad and could not get the freezing feeling to go away.
Please pray for me that next week my appt goes well and they HELP me. I think I will bring in that article that states that Duke University study ranks the pain as high as cancer....and of course, my husband. I can't believe that men are treated so much better in the medical community than women! What if I didn't have a husband to back me up? :(
Anyhow, I have a temporary solution for the time being. Thanks so much for all of your support! It means the world to me.
Love and hugs,
04-06-2007, 07:53 AM
I know the feeling about the meds.. I begged my doctor to give me something for breakthrough pain.. or just when I get a flare.. He refused! Well my husband called him the other day a nd more less demanded he help me because I was in a really bad flare.. and he said ok No problem and gave me a script for lortab... It really ticked me off how inconsiderate doctors can be towards woman....
04-06-2007, 08:55 AM
I'm sorry you had to go through this. I went into Oxycontin withdrawl once when my doctor's office made my appt at 62 days instead of 60 days, and I ran out over the weekend. I tried to call him that week before and he wasn't in the office and had nobody to cover for him. I had to taper my doses and that was the most awful thing I've ever gone through.
Now, thankfully, he has people that will cover for him to write scripts when he's on vacation, and I keep up with my pills so that never happens to me again.
Thank God for your husband! It really makes me angry to hear of all these women being treated so poorly over pain management! Definately take him with you next week!
04-07-2007, 05:41 AM
Oh, I'm so sorry... :grouphug:
My pain clinic has done something similar. I kept calling and calling because they hadn't prescribed any extra medication for post-surgical pain after my InterStim implantation, and they refused to call back. Finally, my husband called, and even though it was AFTER HOURS he got a DOCTOR to call us back and fix the situation (if someone actually DOES call me back, it's always a mean old nurse).
Doctors are known to be on their best behavior when they know family members are involved. I have read a few books on patient/doctor relationships written by MDs and they acknowledge that it is best to bring a family member to your appointments. The same goes for family calling. Please don't take this as you weren't being a good communicator, unfortunately it is the way the medical world works.
I wish you the best and hope you can withdraw from you meds slowly. There is rarely a need for sudden withdrawls and sometimes it can be dangerous. Please be careful and glad to hear you are doing a little better.
Hope you're feeling better today. Sorry it took your husband to call for something to be done - but glad he did!!! :)
04-07-2007, 11:50 AM
Hurray for your husband! Sometimes it does take another family member or person to slap the doctor down to earth. Glad you got the medicine and are starting to feel a little bit better. :kissing:
Powered by vBulletin® Version 4.2.0 Copyright © 2013 vBulletin Solutions, Inc. All rights reserved.